does milk coat your stomach before taking medicine

Best answer Normally laxatives containing bisacodyl are enteric-coated i.e., coating done to keep them from dissolving in the acid environment of the stomach so that they go to work in the lower region of the intestine. Drinking milk at the time of

Best answer


Normally laxatives containing bisacodyl are enteric-coated i.e., coating done to keep them from dissolving in the acid environment of the stomach so that they go to work in the lower region of the intestine. Drinking milk at the time of taking tabletmay lower the stomach acidity enough that the coating dissolves there.

People also ask


  • Do you take medications with or without milk?

  • Normally, you may be instructed to take something with or without milk (or food or lots of water, etc) by your doctor. I have been told to take certain medications with milk to protect my stomach (the medication was known to be irritating to the stomach).

  • What happens if you drink milk while taking a drug?

  • When you take milk with the drug it lowers the stomach acidity and causes the drug to dissolve there instead of in the intestine, causing irritation in the stomach and hard stomach ache.

  • Why can’t I absorb antibiotics in milk?

  • There are several factors that affect the body鈥檚 ability to absorb medications very well, including the relative acidity in the stomach, the presence or absence of fat nutrients or other nutrients, and whether there are certain elements such as calcium. Some drugs in the family of antibiotics, containing tetracycline that will react with the milk.

  • How can I avoid drug-milk interactions?

  • To avoid drug-milk interactions, take meds and milk at different times. Taking milk 2 or 3 hours before or after taking these meds is fine. Take medicines with a full glass of water. Read the prescription label on the container.

    Leave a Reply